MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY
Model Number TV-AB2680-J
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.Devices remains implanted in patient.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent and a palmaz (non-endologix) stent; this constitutes an off-label initial case due to use with an adjunctive device.Approximately one (1) month post initial procedure, the patient presented with a type iiia endoleak.The physician elected to treat the patient by implanting an ovation ix main body and iliac limb on (b)(6) 2019; this is also an off-label procedure due to use of afx with ovation ix devices.This acute event was previously reported per mfr.Report # 2031527-2019-00266.In addition and during the re-intervention procedure in (b)(6) of 2019, the patient experienced hypotension and anaphylaxis post polymer fill of the ovation ix main body.The patient was successfully treated for the anaphylactic reaction per device ifu, after which the patient stabilized.The re-intervention was reported to have taken approximately eight (8) hours to complete, which is considered a prolonged procedure.This intraoperative event was previously reported per mfr.Report # 3008011247-2019-00094.Another five (5) months post re-intervention (sometime in (b)(6) 2019), the patient presented with a type i (a or b) endoleak at routine follow-up and the aneurysm measured at 10.5cm (aaa sac growth).The physician will continue to monitor the patient but a re-intervention is not scheduled at this time.As of date, there have been no additional patient sequelae reported.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent and a palmaz (non-endologix) stent; this constitutes an off-label initial case due to use with an adjunctive device.Approximately one (1) month post initial procedure, the patient presented with a type iiia endoleak.The physician elected to treat the patient by implanting an ovation ix main body and iliac limb on (b)(6) 2019; this is also an off-label procedure due to use of afx with ovation ix devices.This acute event was previously reported per mfr.Report # 2031527-2019-00266.In addition and during the re-intervention procedure in (b)(6) 2019, the patient experienced hypotension and anaphylaxis post polymer fill of the ovation ix main body.The patient was successfully treated for the anaphylactic reaction per device ifu, after which the patient stabilized.The re-intervention was reported to have taken approximately eight (8) hours to complete, which is considered a prolonged procedure.This intraoperative event was previously reported per mfr.Report # 3008011247-2019-00094.Another five (5) months post re-intervention (sometime in (b)(6) 2019), the patient presented with a type i (a or b) endoleak at routine follow-up and the aneurysm measured at 10.5cm (aaa sac growth).The physician will continue to monitor the patient but a re-intervention is not scheduled at this time.As of date, there have been no additional patient sequelae reported.Additional information: clinical assessment shows the type ia endoleak event is confirmed.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.The type ia endoleak and sac growth event is confirmed.The persistent type ia endoleak was likely related to the off label nature of the neck, length was 10mm (should be greater than or equal to 15mm), as well as the infrarenal neck angle was 74° (should be less than or equal to 60 degrees).The event is most likely user related.Concomitant use of products outside the ifu is off label.Revision of a previously placed graft is a cautionary product use condition.Procedure related harms for this event could not be determined.The final patient status was not reported.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Corrections: b5: describe event or problem h6: device code: remove code3190 h6: method code: remove code 4114 h6: result code: remove code 3233 h6: conclusion code: remove code 11.

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key9599107
Report Number3008011247-2020-00007
Device Sequence Number3604378
Product Code MIH
UDI-Device IdentifierM701TVAB2680J1
UDI-Public+M701TVAB2680J1/$$3220403FS032819335
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/03/2022
Device Model NumberTV-AB2680-J
Device Catalogue NumberTV-AB2680-J
Device Lot NumberFS032819-33
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX INFRARENAL AORTIC EXTENSION 1710335-002; AFX INFRARENAL AORTIC EXTENSION 1739571-004; AFX VELA INFRARENAL 1955852-001; AFX VELA SUPRARENAL 2168711-002; AFX2 BIFURCATED STENT 2047479-003; OVATION IX ILIAC LIMB FS012919-08; OVATION IX ILIAC LIMB FS112118-53; PALMAZ (NON-ENDOLOGIX) STENT
Outcome Attributed to Adverse Event Other;
Patient Age84 YR